Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone im 15 and have pretty bad acne. Ive been taking vitamin a and D and E. I upped the dosage on my vitamin A around the same.time i included about 100mg of zinc temporarily. Before the zinc it was getting better but now the improvement has stopped. Does zinc cause an initial breakout and should i.stop taking it?

Share this post


Link to post
Share on other sites

Hey everyone im 15 and have pretty bad acne. Ive been taking vitamin a and D and E. I upped the dosage on my vitamin A around the same.time i included about 100mg of zinc temporarily. Before the zinc it was getting better but now the improvement has stopped. Does zinc cause an initial breakout and should i.stop taking it?

i am wondering the same thing. since it works from the indside out it could me its cleansing you but then again i dont kno for sure. my skin also started getting really oily i wonder if zinc has anything to do with it

Share this post


Link to post
Share on other sites

Here's a quick link to the Office of Dietary Supplements from the NIH, specifically their facts on zinc:

http://ods.od.nih.gov/factsheets/Zinc-QuickFacts/.

Now from my understanding, talking to my doctor and nutrition professor your body won't take in the amount of zinc you put in. So you're not technically getting 100mg, but the absorption rate is good enough that you'll be absorbing quite a bit of it. Things to definitely watch out for is you should not be taking antibiotics with a zinc supplement, they'll counteract each other and you will be absorbing less of each. Right now I take 1 50mg zinc pill every morning and I always thought that was considered high. Personally I'd say 100mg is too much, even though your body isn't absorbing it all. Too much zinc also prevents proper absorption of copper, which can be bad for your organs; here's a quick quote from The University of Maryland Medical Center:

Zinc -- Several laboratory and human studies have found that taking high levels of zinc supplements over long periods of time may lower the body’s ability to absorb copper. The same doesn’t seem to be true of eating foods that have copper. Ask your health care provider if you need zinc and copper supplementation

.

(http://umm.edu/health/medical/altmed/supplement/copper).

Personally, though I'm no doctor, I would reduce your zinc supplement by at least half. (40mg is the supposed upper intake limit for zinc for adults). Zinc is really good for aiding in healing your skin, but it'll take a week or two to really kick in. Just be persistent with it!

Hope this information helps.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×